# SDR 97UAL900865

- Difficulty date: December 10, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N775UA
- Make and model: Boeing 777222
- Aircraft serial: 26947
- Engine: Pwa PW4077
- System (JASC): 2330 · Entertainment System
- Part: Transformer
- Part number: 285W00293
- Condition: Burned
- Location: Cockpit
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION AFTER MAINTENANCE, SMOKE/ODOR NOTICED IN AFT CABIN AREA.  NOTICED SMOKE IN CEILING AREA AND REMOVED POWER FROM AIRCRAFT.  DURING INVESTIGATION WITH POWER ON AIRCRAFT, FIRE OBSERVED IN OVERHEAD ELECTRONIC UNIT.  FIRE EXTINGUISHED WITH HALON EXTINGUISHER.  NO DAMAGE FOUND TO WIRING OR SURROUNDING AREA.  SOURCE OF THE FIRE WAS TRACED TO THE TRANSFORMER  IN THE OEU (PART NUMBER 285W0029-3).  THE OEU WAS REPLACED.  THE OEU IS THE SUBJECT OF BOEING SERVICE BULLETIN 777-23A0027 AND AD 97-23-16.  THE AD REQUIRES REPLACEMENT OF THE 3 OEU WITH A NEW -5 UNIT.  THE NEW -5 INCORPORATES A NEW TRANSFORMER.
